# SDR IXXA9900023

- Difficulty date: September 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170MOD
- Condition: Defective
- Location: Cockpit
- Part time: 80,196 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EN ROUTE FROM JFK TO TOL, AN ODOR WAS SENSED IN THE COCKPIT WHEN THE GLAIR SHIELD LIGHTING WAS ILLUMINATED.  THE CREW TURNED THE LIGHTS OFF AND THE ODOR SUBSIDED.  MAINTENANCE INSPECTED THE LIGHTING SYSTEM, WHICH REVEALED A DEFECTIVE  LIGHT BALLAST.  MAINTENANCE REPLACED THE BALLAST AND PER A SUCCESSFUL OPERATIONAL TEST.  THE AIRCRAFT WAS RETURNED TO SERVICE.
